I did not know that a thyroid problem coutd cause neuropathy. I am on 25 mcg of Synthroid and for the last 4 years have had terrible burning in my thighs and now my feet as well. It has worsented over the years and a yeat ago I was diagnosed with small fiber neuropathy. Three months ago, I read that nerves need vitamin B so I started taking the liquid 5000 mcg of Ultra B-12 a day and the neuropathy has gone away. If I forget to take the B for a day, I know it by night as mild burning returns. Do you believe that it can be the vitamin B that has taken the neuropathy away?
It's not really the thyroid that causes the neuropathy; untreated B12 deficiency can cause peripheral neuropathy, so yes, taking the supplement could make it go away. It should also give you more energy. A lot of people who have thyroid issues are deficient in B12.
I had untreated Pernicious Anemia for years and have some permanent nerve damage from it.
Probably true. I wish you have the vit B12 level checked prior to treatment . Also, two enzymes that are going to be elevated in vit B12 deficiency : methyl malonic acid & homocysteine .
I have my shot every month . It was a serious problem . Without treatment, all kind of neurological symptoms plus weight loss may show up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.